Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 71, NWS Quad Cities, IA

May 30, 2013Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2013, 6:29 PM CDT for Stephenson County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 6:29 PM CDT (23:29 UTC)
Expired
May 30, 2013, 7:15 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Stephenson County, IL

The radar

The Milwaukee radar (KMKX), 106 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:30 PM CDTTSTM WND DMG4 Ne Freeport, IL1 FOOT DIAMETER LIMB OF MAPLE TREE DOWN AT RTE. 75 AND WINNESHIEK. ADJACENT FIELD HAS A SECTION OF OATS FLATTENED. TIME ESTIMATED OFF RADAR AS BETWEEN 630 AND 635 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WUUS53 KDVN 302329
SVRDVN
ILC177-310015-
/O.NEW.KDVN.SV.W.0071.130530T2329Z-130531T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 715 PM CDT

* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  FREEPORT...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  FREEPORT...GERMAN VALLEY...CEDARVILLE...RIDOTT...DAKOTA...ROCK
  CITY...DAVIS...LAKE SUMMERSET...OAKDALE NATURE PRESERVE...ALBERTUS
  AIRPORT...DAMASCUS...SCIOTO MILLS...RED OAK...RIDOTT CORNERS...MC
  CONNELL...BUENA VISTA...WINNESHIEK...DAKOTA DORNINK AIRPORT...
  ORANGEVILLE AND ONECO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4250 8941 4250 8940 4220 8939 4220 8940
      4220 8975 4220 8978 4251 8975
TIME...MOT...LOC 2329Z 220DEG 40KT 4222 8961

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
6 follow-up statements
227 
WWUS53 KDVN 302338
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT THU MAY 30 2013

ILC177-310015-
/O.CON.KDVN.SV.W.0071.000000T0000Z-130531T0015Z/
STEPHENSON IL-
638 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 715 PM CDT...

AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDOTT...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
RIDOTT...DAKOTA...ROCK CITY...DAVIS...LAKE SUMMERSET...BUENA VISTA...
WINNESHIEK...DAKOTA DORNINK AIRPORT...ORANGEVILLE...ONECO...AFOLKEY
AND ROCK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4222 8962 4239 8967 4251 8972 4250 8940
      4220 8939 4220 8940
TIME...MOT...LOC 2339Z 220DEG 40KT 4230 8951

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
212 
WWUS53 KDVN 302342
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 PM CDT THU MAY 30 2013

ILC177-310015-
/O.CON.KDVN.SV.W.0071.000000T0000Z-130531T0015Z/
STEPHENSON IL-
642 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 715 PM CDT...

AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDOTT...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DAKOTA...ROCK CITY...DAVIS...LAKE SUMMERSET...AFOLKEY AND ROCK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4222 8958 4251 8961 4250 8940 4220 8939
      4220 8940
TIME...MOT...LOC 2342Z 220DEG 40KT 4232 8947

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
072 
WWUS53 KDVN 302345
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT THU MAY 30 2013

ILC177-310015-
/O.CON.KDVN.SV.W.0071.000000T0000Z-130531T0015Z/
STEPHENSON IL-
645 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 715 PM CDT...

AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDOTT...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROCK CITY...DAVIS...LAKE SUMMERSET AND ROCK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4221 8952 4250 8955 4250 8940 4220 8939
      4220 8940
TIME...MOT...LOC 2345Z 220DEG 40KT 4234 8943

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
904 
WWUS53 KDVN 302353
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
653 PM CDT THU MAY 30 2013

ILC177-310015-
/O.CON.KDVN.SV.W.0071.000000T0000Z-130531T0015Z/
STEPHENSON IL-
653 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 715 PM CDT...

AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDOTT...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROCK CITY...DAVIS...LAKE SUMMERSET AND ROCK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 8944 4231 8952 4250 8952 4250 8940
      4220 8939
TIME...MOT...LOC 2353Z 204DEG 31KT 4236 8942

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
505 
WWUS53 KDVN 302356
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT THU MAY 30 2013

ILC177-310015-
/O.CON.KDVN.SV.W.0071.000000T0000Z-130531T0015Z/
STEPHENSON IL-
656 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 715 PM CDT...

AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PECATONICA...
AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DAVIS...LAKE SUMMERSET AND ROCK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 8944 4231 8952 4250 8952 4250 8940
      4220 8939
TIME...MOT...LOC 2357Z 204DEG 31KT 4239 8940

HAIL...<.75IN
WIND...60MPH

$$

ERVIN
965 
WWUS53 KDVN 310000
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT THU MAY 30 2013

ILC177-310010-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-130531T0015Z/
STEPHENSON IL-
700 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEPHENSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4226 8944 4231 8952 4250 8952 4250 8940
      4220 8939
TIME...MOT...LOC 0000Z 204DEG 31KT 4241 8938

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:28 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 30, 3:28 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT THU MAY 30 2013

.SYNOPSIS...
ISSUED AT 322 PM CDT THU MAY 30 2013

12Z UA ANALYSIS HAS AN OCCLUDED 850MB LOW IN THE WESTERN PARTS OF
THE DAKOTAS. THE 850MB WARM FRONT RAN FROM NEAR KFSD INTO UPPER
MICHIGAN WHILE THE 850MB COLD FRONT RAN SOUTH INTO THE BIG BEND OF
TEXAS. A MOISTURE PLUME RAN FROM NORTHERN MEXICO TO NEAR KTOP WITH A
SECONDARY PLUME FROM NEAR KILX BACK INTO NORTH DAKOTA. SATELLITE AND
RADAR TRENDS SHOW NEW CONVECTION HAS DEVELOPED AHEAD OF LAST NIGHTS
MCS.

18Z SFC ANALYSIS HAS A SFC LOW NORTHWEST OF KMBG WITH THE SYNOPTIC
FRONT RUNNING EAST INTO UPPER MICHIGAN. ANOTHER LOW WAS IN WESTERN
OKLAHOMA WITH A DRY LINE RUNNING SOUTH INTO WEST TEXAS. NUMEROUS
TROFS FROM VORT MAXES ALOFT RAN FROM THE WESTERN GREAT LAKES BACK
INTO THE SOUTHERN PLAINS. DEW POINTS ACROSS THE MIDWEST WERE IN THE
60S.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013

THE MCS AND LIFT TOOLS...ESPECIALLY FROM THE UKMET...ARE DEPICTING
REASONABLY WELL WHAT IS CURRENTLY GOING ON. CONVECTION AHEAD OF LAST
NIGHTS MCS SHOULD EXIT THE CWFA BY EARLY EVENING FOLLOWED BY THE
DECAYING MCS AROUND MIDNIGHT.

THE OVERALL FAST MOVEMENT OF THE DIURNAL CONVECTION SHOULD LIMIT THE
AMOUNT OF RAINFALL ACROSS THE AREA THROUGH LATE AFTERNOON AND EARLY
EVENING. THE DECAYING MCS SHOULD NOT PRODUCE MUCH ADDITIONAL
RAINFALL EITHER. THUS LATE AFTERNOON AND EVENING RAINFALL SHOULD
RANGE FROM 0.25 TO POSSIBLY 1 INCH. VERY LOCALIZED AMOUNTS OVER 1
INCH ARE POSSIBLE BUT SHOULD NOT BE OVER A WIDESPREAD AREA.

BY LATE EVENING AND INTO MOST OF THE PRE-DAWN HOURS...VERY LITTLE IN
THE WAY OF PRECIPITATION SHOULD BE SEEN ACROSS THE AREA. THE MCS AND
LIFT TOOLS SHOW THE NEXT MCS DEVELOPING IN NORTHWEST MISSOURI AND
MOVING TOWARD THE CWFA WITH ARRIVAL IN THE SOUTHWEST PART OF THE
CWFA AROUND SUNRISE. AHEAD OF THE MCS...OVERALL CONVERGENCE SHOULD
ALLOW SHOWERS AND SOME THUNDERSTORMS TO DEVELOP.

ON THURSDAY...THE NEXT MCS WILL MOVE ACROSS THE CWFA DURING THE
MORNING HOURS. THE STRONGEST LIFT LOOKS TO BE ACROSS ROUGHLY THE
SOUTHERN HALF OF THE CWFA. THUS THE HEAVIEST RAINFALL SHOULD BE
ROUGHLY SOUTH OF A KSQI TO KOTM LINE. IT IS NOT CERTAIN IF TRAINING
OF STORMS WILL OCCUR. CONCEPTUALLY HOWEVER...IT IS SUGGESTED WITH
UNINTERRUPTED MOISTURE FEEDING INTO THE MCS.

BOUNDARIES LEFT OVER FROM THE MORNING MCS WILL BE THE FOCUS FOR
DIURNAL CONVECTION DURING THE AFTERNOON. THESE BOUNDARIES MAY AID IN
CONVECTION TRAINING OVER AREAS DURING THE AFTERNOON AND INTO THE
EVENING.

AS FOR THE CURRENT FLASH FLOOD HEADLINES...THEY WILL BE LEFT AS IS.
SOILS ARE SATURATED AND HAVE HAD LITTLE TIME TO DRY OUT. WHAT IS
BEING SUGGESTED CONCEPTUALLY FROM THE MODELS IS THAT THE POTENTIAL
FOR HEAVY RAIN ON FRIDAY IS ACROSS THE SOUTHERN CWFA. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE VERY POSSIBLE FRIDAY. IF TRAINING OF
STORMS OCCUR...RAINFALL AMOUNTS OVER 2 INCHES ARE QUITE POSSIBLE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013

FRIDAY NIGHT...POTENTIAL FOR SEVERE WEATHER REMAINS VIABLE. 500MB LOW
BECOMES NEARLY VERTICALLY STACKED OVER MINNESOTA AS A 130KT CYCLONIC
JET STREAK ROTATES OVER THE FORECAST AREA BETWEEN 00Z TO 06Z
SATURDAY. A VORT MAX ROTATING AROUND THIS UPPER LOW WILL ALSO BE
CROSSING THE AREA AS THE VERTICALLY STACKED LOW BEGINS TO SLOWLY
OPEN INTO A POSITIVE TILT TROF AND STARTS TO SLOWLY MOVE EAST. THE
SURFACE BOUNDARY ASSOCIATED WITH THIS SYSTEM IS PROGGED TO CROSS THE
FORECAST AREA FRIDAY EVENING AND/OR EARLY SATURDAY. DEPENDING ON WHICH
MODEL YOU PICK THERE ARE VARIOUS VALUES OF 700MB OMEGA UPWARD MOTION
OUT AHEAD OF THE FRONTAL PASSAGE. CAPES FRIDAY NIGHT AHEAD OF THE
BOUNDARY ARE AROUND 3000 J/KG WITH 500MB LIFTED INDICES RANGING FROM
MINUS 8 TO MINUS 12. PRECIPITABLE WATERS ARE ALSO AROUND 1 INCH. THE
TIMING OF THE  FRONTAL PASSAGE AND VORT MAX ALOFT WILL INFLUENCE THE
POTENTIAL FOR ORGANIZED SEVERE WEATHER. IF THEY MOVE ACROSS THE AREA
LATE EVENING...DAYTIME HEATING WOULD ENHANCE STORM STRENGTH. IF THE
PASSAGE IS AFTER DARK...STORM STRENGTH MAY BE LOWER. THE TIMING OF
THE VORT MAX/FRONTAL PASSAGE ARE UNCERTAIN BUT THERE IS STILL MORE
THAN AMPLE UPPER LEVEL FORCING AND HIGH ENOUGH PRECIPITABLE WATERS
TO KEEP THE THREAT OF SEVERE STORMS WITH HEAVY RAIN.

SATURDAY THROUGH THURSDAY....THERE IS STILL A CHANCE OF SHOWERS ON
SATURDAY. THE GOOD NEWS IS THE UPPER LEVEL SYSTEM THAT HAS BEEN
PRODUCING OUR EXTENDED PERIOD OF WET WEATHER FINALLY MOVES EAST OVER
THE GREAT LAKES. DRIER, COOLER, AND LESS HUMID AIR WILL MOVE INTO
THE MIDWEST AS THE UPPER FLOW SWITCHES TO THE NORTHWEST AND COOL HIGH
PRESSURE BUILDS INTO THE REGION. DRY WEATHER IS EXPECTED MONDAY AND
TUESDAY. A CHANCE OF SHOWERS RETURNS TO THE REGION FROM WEDNESDAY
TROUGH THE END OF THE WEEK AS CONSENSUS MODELS PROG ANOTHER SYSTEM
TO APPROACH THE MIDWEST. ..KUHL..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 322 PM CDT THU MAY 30 2013

STRONG TO LOCALLY SEVERE CONVECTION WILL BE SEEN THROUGH 00Z/31.
KBRL IS AT RISK FOR WINDS OVER 40 KNOTS...WITH KCID/KMLI AT A LOWER
RISK. CONDITIONS WILL BE VFR OUTSIDE OF CONVECTION WITH IFR
CONDITIONS WITH CONVECTION. A PERIOD OF MVFR CONDITIONS SHOULD BE
SEEN AFT 00Z/31 IN THE POST CONVECTIVE RAIN. A LULL IS THEN EXPECTED
AFT 06Z/31 BEFORE THE NEXT TSRA COMPLEX ARRIVES IN EASTERN IOWA AND
NORTHERN ILLINOIS AFT 12Z/31.                ..08..

&&

.HYDROLOGY...
ISSUED AT 322 PM CDT THU MAY 30 2013

EXTREMELY HEAVY RAIN FELL ACROSS PARTS OF NORTHEAST IOWA LAST
EVENING. THIS RAINFALL HAS RESULTED IN SIGNIFICANT UPWARD
REVISIONS TO RIVER FORECASTS FOR THE WAPSI...CEDAR...IOWA...AND
MAQUOKETA BASINS. RAINFALL TODAY HAS BEEN LESS THAN EXPECTED AND
RAINFALL TONIGHT SHOULD BE FAIRLY LIGHT. MORE RAIN...POSSIBLY
HEAVY...IS EXPECTED ON FRIDAY INTO FRIDAY EVENING.

DUE TO THE SATURATED STATE OF THE GROUND...RIVERS ARE QUITE
SENSITIVE TO ANY ADDITIONAL RAINFALL. THE POTENTIAL DOES EXIST FOR
ANOTHER 1 TO 3 INCHES OF RAIN OVER THE NEXT 48 HOURS.   ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...KUHL
AVIATION...08
HYDROLOGY...08
Hazardous weather outlook, May 30, 11:57 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU MAY 30 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT.
THE STRONGEST STORMS ARE EXPECTED DURING THE AFTERNOON THROUGH THIS
EVENING. THE STORMS ARE EXPECTED TO PRODUCE AROUND AN INCH OF RAIN
BY LATE THIS EVENING...ESPECIALLY OVER EASTERN IOWA AND NORTHEAST
MISSOURI. SINCE THE GROUND IS NEARLY SATURATED THE ADDITIONAL RAINS
COULD RESULT IN MORE FLASH FLOODING. THE RAINS WILL ALSO CAUSE
ADDITIONAL RISES ON AREA RIVERS. SOME OF THESE RIVERS ARE ALREADY
EXPERIENCING SIGNIFICANT FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

THE THUNDERSTORMS WILL ALSO POSE A THREAT OF SEVERE WEATHER THIS
AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS. THERE IS A LOW THREAT OF AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA
WITH A CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT.

SEVERE STORMS WILL BE POSSIBLE FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS...AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK
FOR THE ENTIRE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND...ALTHOUGH A FEW SUPERCELLS AND TORNADOES CANNOT BE
RULED OUT.

THERE IS A LOW CHANCE FOR THUNDERSTORMS SATURDAY. CONDITIONS DO NOT
APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT
EXPECTED.

TUESDAY AND WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE. IT IS TOO
SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

DLF/SHEETS

In the hours before

Local storm report, May 30, 5:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TORNADO          PROPHETSTOWN            41.67N 89.93W
05/30/2013                   WHITESIDE          IL   LAW ENFORCEMENT

            CONFIRMED TORNADO ON SPRING HILL AND VANDAM ROAD

&&

GROSS
Local storm report, May 30, 5:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 S ALEDO               41.15N 90.75W
05/30/2013                   MERCER             IL   TRAINED SPOTTER

            LARGE TREES DOWN. WIND ESTIMATED AT 70 MPH.

&&

DMD
Local storm report, May 30, 5:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     OQUAWKA                 40.94N 90.95W
05/30/2013                   HENDERSON          IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AROUND HENDERSON COUNTY.
            OQUAWKA IN PARTICULAR SUSTAINED SIGNIFICANT DAMAGE.

&&

DMD
Local storm report, May 30, 6:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     5 NW CLINTON            41.89N 90.30W
05/30/2013                   CLINTON            IA   LAW ENFORCEMENT

            10X15 FT BUILDING BLOWN INTO ROADWAY IN AREA OF 4191 210
            ST NORTHWEST CLINTON

&&

ERVIN
Local storm report, May 30, 6:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND GST     FREEPORT                42.29N 89.63W
05/30/2013  M59 MPH          STEPHENSON         IL   EMERGENCY MNGR

            SUSTAINED WIND OF 50MPH OR HIGHER FOR 10 MINUTES.

&&

LE
Local storm report, May 30, 6:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
05/30/2013                   STEPHENSON         IL   EMERGENCY MNGR

            SOME 6 TO 8 INCH TREE LIMBS DOWN IN TOWN.

&&

LE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:13 PM CDTRiver Flood WarningDVNRock Island12 days
May 30, 11:53 AM CDTRiver Flood WarningDVNJo Daviess5 days
May 30, 11:53 AM CDTRiver Flood WarningDVNJo Daviess8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNCarroll, Whiteside4 days
May 30, 11:53 AM CDTRiver Flood WarningDVNRock Island, Whiteside8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNRock Island6 days
May 30, 11:53 AM CDTRiver Flood WarningDVNRock Island12 days
May 30, 1:17 PM CDTSpecial Weather StatementDVNBureau58 min
May 30, 1:26 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island49 min
May 30, 1:37 PM CDTSevere Thunderstorm WarningDVNBureau, Whiteside53 min
May 30, 3:09 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island, Whiteside51 min
May 30, 3:28 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson47 min
May 30, 3:50 PM CDTSpecial Weather StatementDVNRock Island2 hr
May 30, 3:58 PM CDTSpecial Weather StatementDVNRock Island2 hr
May 30, 3:59 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Rock Island, Warren46 min
May 30, 4:02 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren58 min
May 30, 4:36 PM CDTSevere Thunderstorm WarningDVNCarroll, Henry, Mercer, Rock Island, Whiteside54 min
May 30, 5:20 PM CDTSpecial Weather StatementDVNRock Island70 min
May 30, 5:23 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson, Whiteside67 min
May 30, 5:30 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam, Whiteside60 min
May 30, 5:32 PM CDTTornado WarningDVNHenry, Whiteside28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.